Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 97, NWS Nashville, TN

June 26, 2022Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2022, 3:13 PM CDT for Wayne County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2022, 3:13 PM CDT (20:13 UTC)
Expired
Jun 26, 2022, 3:43 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wayne County, TN

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS54 KOHX 262013
SVROHX
TNC181-262100-
/O.NEW.KOHX.SV.W.0097.220626T2013Z-220626T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
313 PM CDT Sun Jun 26 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wayne County in Middle Tennessee...

* Until 400 PM CDT.

* At 313 PM CDT, a severe thunderstorm was located near Waynesboro,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3549 8780 3549 8774 3537 8757 3535 8758
      3519 8776 3540 8793
TIME...MOT...LOC 2013Z 324DEG 9KT 3540 8779 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
1 follow-up statement
590 
WWUS54 KOHX 262043
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
343 PM CDT Sun Jun 26 2022

TNC181-262053-
/O.CAN.KOHX.SV.W.0097.000000T0000Z-220626T2100Z/
Wayne TN-
343 PM CDT Sun Jun 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3549 8780 3549 8774 3537 8757 3535 8758
      3519 8776 3540 8793
TIME...MOT...LOC 2042Z 324DEG 9KT 3534 8773 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:28 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 26, 1:28 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
128 PM CDT Sun Jun 26 2022

...New AVIATION...

.UPDATE...
Issued at 900 AM CDT Sun Jun 26 2022

Convection weakening to our northwest this morning. Cloud
coverage, however, has increased across the mid state. Will ramp
up the sky coverage to reflect this. Max temps will need to be
lowered as well. Will lower them 2 degrees for most areas, maybe a
little more northwest.

Still expecting strong storms this afternoon. A lot will hinge on
the strength of the afternoon surface based capes. Organization
and forcing should be pretty good. Not much shear to speak of.
Looks like mostly a wind threat.

So for the update will add to the sky cover and lower temps. Still
looks like showers and tstms for this afternoon in the likely pop
range. Model areal qpf averages chime in at about 3/4" east of
I-65, 1/4" to 1/2" west.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 145 AM CDT Sun Jun 26 2022

Very warm and humid this morning across the midstate with current
temperatures in the 70s to low 80s, with dewpoints in the upper
60s and low 70s. A few tiny showers have been noted at times
across our north-central counties, which are likely occurring due
to weak WAA in the low levels as shown on forecast soundings.
Expecting these isolated showers to continue moving southward
through sunrise before WAA weakens later this morning.

Another hot and humid day is anticipated for our Sunday, although
not quite as toasty as yesterday due to an incoming cold front.
This front is expected to sink southward and spark scattered
showers and thunderstorms by midday across Kentucky, which will
then continue southward across Middle Tennessee and expand in
coverage through the afternoon/evening before moving out of the
area Sunday night. High likely pops appear warranted as all
guidance shows fairly widespread coverage of showers and storms.
Forecast soundings continue to show moderate MLCAPE up to 1500
J/Kg by this afternoon, but poor mid level lapse rates and weak
to non-existent shear. However, PWATs around the 2 inch mark
along with DCAPE near 1000 J/Kg suggests some storms will produce
wet microbursts with potentially damaging winds. SPC has
highlighted nearly our entire area in a marginal risk for later
today, which seems reasonable.

00Z model suite has trended faster with shower and thunderstorm
activity moving out of the area Sunday night, keeping Monday dry
across the midstate - and have therefore reduced pops
accordingly. Monday and Tuesday will be considerably cooler and
less humid than we have seen recently, with highs only in the
upper 70s and 80s, lows in the 50s to low 60s, and dewpoints
mainly in the 50s.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 145 AM CDT Sun Jun 26 2022

Heat and humidity unfortunately begin rising anew starting
Wednesday and continuing through the rest of the week into next
weekend as upper level ridging builds northward from the Gulf
Coast. Highs will return to the low to mid 90s with dewpoints
rising back into the 60s and eventually the 70s. However, this H5
ridge will not be as stout as what we saw last week and allow for
some diurnal showers and thunderstorms each day with slight to
low chance pops. Upper ridge strengthens further by the end of
and after the current forecast period per the latest GFS/ECMWF,
so a return to the upper 90s is possible by the July 4th holiday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Sun Jun 26 2022

Cloud cover is remaining steady with mid to high clouds blanketing
the area ahead of approaching showers and storms. Terminals will
be impacted from west to east this afternoon and evening as storms
develop and move southeast. Cigs are expected to remain VFR for
the most part, but visibilities may fall as some storms move
directly over terminals. Gusty winds may also accompany any storm.
Storms will diminish after 00z, but showers may continue for a few
hours this evening at CKV, BNA, and MQY. CSV may see intermittent
showers throughout the night with cigs falling to MVFR heights
from late tonight through tomorrow morning. Winds will be around
10 knots with gusts to around 20 during the day on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  85  62  87 /  50  10   0   0
Clarksville    65  84  59  86 /  40   0   0   0
Crossville     65  79  57  79 /  70  20   0  10
Columbia       68  86  61  89 /  60  10   0   0
Cookeville     66  81  59  82 /  70  10   0   0
Jamestown      64  78  58  79 /  70  10   0   0
Lawrenceburg   69  84  61  88 /  70  10   0   0
Murfreesboro   69  84  60  89 /  70  10   0   0
Waverly        65  84  59  86 /  50   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......21
SHORT TERM...Shamburger
LONG TERM....Shamburger
AVIATION.....Whitehead
Hazardous weather outlook, Jun 26, 1:47 AM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
147 AM CDT Sun Jun 26 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-270700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
147 AM CDT Sun Jun 26 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee this afternoon and evening as a cold front moves
southward from Kentucky. Some storms could be strong to severe with
high winds, hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Please
relay any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Shamburger

In the hours before

Special weather statement, Jun 26, 1:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT Sun Jun 26 2022

TNZ056-057-261900-
Hickman TN-Perry TN-
134 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northern Perry and
southwestern Hickman Counties through 200 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Linden, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lobelville and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3578 8798 3584 8796 3584 8792 3583 8791
      3580 8785 3582 8784 3577 8759 3561 8764
      3561 8766 3559 8765 3556 8766 3565 8788
      3574 8801
TIME...MOT...LOC 1833Z 289DEG 8KT 3571 8779

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Jun 26, 1:51 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
151 PM CDT Sun Jun 26 2022

TNZ093-094-261930-
Lawrence TN-Wayne TN-
151 PM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of Wayne and
northwestern Lawrence Counties through 230 PM CDT...

At 150 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waynesboro to near Walnut Grove. Movement
was east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Collinwood, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8799 3529 8798 3530 8800 3530 8802
      3533 8802 3543 8768 3543 8761 3540 8757
      3540 8752 3541 8751 3541 8748 3542 8748
      3542 8742 3513 8762 3500 8777
TIME...MOT...LOC 1850Z 287DEG 11KT 3536 8766 3503 8801

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Jun 26, 1:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Sun Jun 26 2022

TNZ056>058-261930-
Hickman TN-Lewis TN-Perry TN-
159 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northwestern Lewis,
northeastern Perry and southwestern Hickman Counties through 230 PM
CDT...

At 158 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles northeast of Linden, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Linden, Lobelville and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3562 8787 3581 8781 3575 8754 3554 8764
TIME...MOT...LOC 1858Z 285DEG 6KT 3569 8777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jun 26, 2:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
210 PM CDT Sun Jun 26 2022

TNZ066-261945-
Cumberland TN-
210 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of southeastern
Cumberland County through 245 PM CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Rockwood, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fairfield Glade and Crab Orchard.

This includes Interstate 40 between mile markers 328 and 339.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 8471 3586 8473 3584 8476 3583 8477
      3582 8480 3578 8489 3580 8498 3600 8485
      3599 8472 3591 8468
TIME...MOT...LOC 1909Z 285DEG 6KT 3589 8480

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Jun 26, 2:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
245 PM CDT Sun Jun 26 2022

TNZ024-025-056-057-262030-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
245 PM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of southwestern Dickson,
northwestern Perry, southern Humphreys and northwestern Hickman
Counties through 330 PM CDT...

At 245 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McEwen to 6 miles north of Parsons.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickson, Hurricane Mills, Lobelville, Bucksnort and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3573 8803 3578 8798 3583 8797 3587 8794
      3592 8793 3594 8793 3594 8800 3604 8789
      3609 8763 3607 8736 3583 8767 3571 8798
      3571 8804
TIME...MOT...LOC 1945Z 283DEG 12KT 3604 8762 3574 8810

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jun 26, 2:48 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
248 PM CDT Sun Jun 26 2022

TNZ056>058-060-093-094-262030-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
248 PM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of Lewis, northern
Wayne, northwestern Lawrence, northwestern Maury, southeastern Perry
and southeastern Hickman Counties through 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Centerville to near
Waynesboro. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Santa Fe, Gordonsburg, Kimmins,
Hampshire, Primm Springs and Williamsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 8709 3513 8777 3536 8793 3557 8773
      3589 8726
TIME...MOT...LOC 1948Z 319DEG 12KT 3579 8728 3536 8781

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:10 PM CDTSpecial Weather StatementOHXOverton50 min
Jun 25, 7:52 PM CDTSpecial Weather StatementOHXOverton38 min
Jun 25, 8:26 PM CDTSpecial Weather StatementOHXOverton, Putnam34 min
Jun 25, 8:37 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam17 min
Jun 26, 1:34 PM CDTSpecial Weather StatementOHXPerry26 min
Jun 26, 1:51 PM CDTSpecial Weather StatementOHXWayne39 min
Jun 26, 1:59 PM CDTSpecial Weather StatementOHXPerry31 min
Jun 26, 2:10 PM CDTSpecial Weather StatementOHXCumberland35 min
Jun 26, 2:17 PM CDTSevere Thunderstorm WarningOHXWayne28 min
Jun 26, 2:45 PM CDTSpecial Weather StatementOHXHumphreys45 min
Jun 26, 2:48 PM CDTSpecial Weather StatementOHXLewis, Wayne42 min
Jun 26, 3:05 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys40 min
Jun 26, 3:51 PM CDTSpecial Weather StatementOHXHickman39 min
Jun 26, 3:54 PM CDTAreal Flood AdvisoryOHXLewis, Perry, Wayne3 hr
Jun 26, 5:15 PM CDTSpecial Weather StatementOHXCannon30 min
Jun 26, 5:44 PM CDTSpecial Weather StatementOHXCannon46 min
Jun 26, 6:45 PM CDTSpecial Weather StatementOHXCannon30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.